MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 90MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 90MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482318590
Medical Device Problem Codes Difficult to Insert (1316); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the surgeon of the hospital informed us that during a surgery he wanted to screw with the torque wrench the screw with the locking screw.The tulip of the screw has cracked and the screws could not be turned tight.The screw was removed and a new screw was used.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.A visual inspection confirmed deformation of the inner threads of the tulip.No relevant manufacturing issues were identified as all units met specifications.The most likely cause of the customer reported event is misalignment of the blocker during insertion, resulting in cross threading of the devices.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 90MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6209318
Report Number3005525032-2016-00162
Device Sequence Number416113
Product Code MNH
UDI-Device Identifier04546540598660
UDI-Public(01)04546540598660
Combination Product (Y/N)N
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482318590
Device Lot NumberB23533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/28/2016
Supplement Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1